Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 171, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Sep 30, 2021, 2:27 PM CDT for Nolan County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2021, 2:27 PM CDT (19:27 UTC)
- Expired
- Sep 30, 2021, 3:15 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Nolan County, TX
The radar
The San Angelo radar (KSJT), 112 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 2:48 PM CDT | HAIL 1.25 | Sweetwater, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 30, 12:44 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540
WUUS54 KSJT 301927
SVRSJT
TXC353-302015-
/O.NEW.KSJT.SV.W.0171.210930T1927Z-210930T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
227 PM CDT Thu Sep 30 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
North central Nolan County in west central Texas...
* Until 315 PM CDT.
* At 226 PM CDT, a severe thunderstorm was located over Camp Boothe
Oaks, or near Roscoe, moving east at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Sweetwater and Camp Boothe Oaks.
This includes Interstate 20 between Mile Markers 239 and 248.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3231 10050 3246 10050 3249 10034 3230 10031
TIME...MOT...LOC 1926Z 263DEG 8KT 3240 10047
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:17 PM CDT, 10 minutes earlier.
Area forecast discussion, Sep 30, 2:17 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 217 PM CDT Thu Sep 30 2021 ...New LONG TERM... .SHORT TERM... (This evening through Friday) Issued at 149 PM CDT Thu Sep 30 2021 Showers and thunderstorms are developing across the Big Country early this afternoon, in advance of a weak cold front and some lift ahead of an upper low/trough over the Four Corners region. This system will advance east across New Mexico tonight and into West Texas by tomorrow afternoon. As an embedded disturbance approaches from the west, lift will increase through the evening hours, with convection increasing in areal coverage. A moderately unstable airmass is in place this afternoon, along with steep lapse rates and enough shear for a few severe storms to develop into the evening hours. The best chance for severe storms will generally be west of a Stamford, San Angelo to Sonora line, where large hail and damaging winds will be the main hazards. Convection is expected to overspread the rest of the area overnight, with the severe threat decreasing. In addition to severe storms, heavy rainfall and localized flooding will be a concern through tonight, just about anywhere across the forecast area as PWATS remain between 1.5 and 2 inches. For Friday, with additional upper level support, a stalled frontal boundary over the area and a moist airmass in place, additional showers and thunderstorms are expected. The main concern tomorrow will be heavy rainfall and localized flooding. Temperatures will cooler tomorrow, with highs in the upper 70s to around 80 degrees. && .LONG TERM... (Friday night through next Thursday) Issued at 215 PM CDT Thu Sep 30 2021 By 0Z Saturday, the upper low responsible for bringing substantial chances for showers and storms Thursday and Friday will be centered over southeastern Colorado, northeastern New Mexico, and southwestern Kansas. With shortwaves expected to continue rounding the base of the low providing of upper level support, plentiful atmospheric moisture with continued south/southeasterly flow through 850 mb (along with PWat values between 1.4-1.75 inches), and an expected stalled frontal boundary to continue providing surface lift, have kept widespread Likely PoPs through Friday night. As we move into Saturday, the upper low will continue to move northeast into Kansas before opening up into a trough early on Sunday. As the low moves northeast, rain chances will decrease across the area from west to east on Saturday. By 09Z Sunday, rain chances will come to an end across the area and skies will begin to clear out as drier air filters in behind the front. Lows Friday night will be in the low 60s behind the stalled front with mid to upper 60s ahead of the front. Highs on Saturday will stick in the upper 70s to low 80s due to enhanced cloud cover and rain chances. The rest of the long term looks dry and pleasant. An upper level ridge will follow in behind the aforementioned upper level low allowing for increased subsidence. The beginning of next week is expected to have plenty of sunshine and beautiful daytime highs in the upper 70s to low 80s with dewpoints in the low 50s and overnight lows in the mid to upper 50s. It looks as though we might finally get our shot at real fall as we head into October. && .AVIATION... (18Z TAFS) Issued at 1250 PM CDT Thu Sep 30 2021 Currently seeing VFR conditions across the terminals. Scattered to numerous showers and thunderstorms will develop initially across the northern terminals this afternoon and early evening, then spread south and east across the remaining terminals later this evening and overnight. Some hail and gusty winds possible mainly at KSJT and KABI through mid evening, with heavy rainfall possible as well. Expect lower ceilings and visibilities associated with convection. A weak cold front will move through the area this evening and overnight, with mainly MVFR ceilings developing after midnight. Additional showers/storms are possible into the morning hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 80 64 81 / 80 70 80 40 San Angelo 63 80 63 83 / 80 70 80 40 Junction 64 82 65 83 / 70 80 70 70 Brownwood 64 81 65 83 / 80 70 80 70 Sweetwater 63 78 63 81 / 80 70 80 30 Ozona 63 78 64 82 / 80 70 80 40 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....50 AVIATION...24
Hazardous weather outlook, Sep 30, 1:50 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 150 PM CDT Thu Sep 30 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 150 PM CDT Thu Sep 30 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected this afternoon through tonight. The main hazard is heavy rainfall which could lead to localized flooding. However the threat for damaging winds and large hail is present and will be possible with storms, especially this afternoon and early this evening. Occasional to frequent lightning will also be possible with these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will continue to be possible both Friday and Saturday. Heavy rainfall leading to localized flooding and occasional lightning will be the main hazards. Severe weather is not currently anticipated with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening, mainly in the Big Country, Concho Valley, and Edwards Plateau. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Sep 30, 10:36 AM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1036 AM CDT Thu Sep 30 2021
TXZ098-113-301615-
Haskell TX-Jones TX-
1036 AM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southern Haskell and
northeastern Jones Counties through 1115 AM CDT...
At 1036 AM CDT, Doppler radar was tracking a strong thunderstorm near
Paint Creek, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Haskell, Stamford, Rule, Lake Stamford Marina, Irby and Paint Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3330 9947 3293 9962 3293 9994 3323 9993
TIME...MOT...LOC 1536Z 189DEG 16KT 3303 9972
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
24Special weather statement, Sep 30, 12:58 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1258 PM CDT Thu Sep 30 2021
TXZ054-301845-
Nolan TX-
1258 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern Nolan
County through 145 PM CDT...
At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Roscoe. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sweetwater, Roscoe, Wastella, Champion, Camp Boothe Oaks, I-
20 Near The Nolan-Mitchell County Line, Us-84 Near The Nolan-
Fisher County Line and The Intersection Of Ranch Road 608 And Highway
147.
This includes Interstate 20 between Mile Markers 229 and 243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
&&
LAT...LON 3233 10041 3233 10067 3252 10066 3252 10042
TIME...MOT...LOC 1758Z 285DEG 3KT 3242 10055
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 30, 1:46 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service San Angelo TX
146 PM CDT Thu Sep 30 2021
TXZ114-301930-
Shackelford TX-
146 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northeastern
Shackelford County through 230 PM CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albany, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albany and Fort Griffin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3295 9909 3291 9910 3267 9931 3276 9948
3296 9931 3296 9910
TIME...MOT...LOC 1845Z 208DEG 19KT 3275 9936
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 7:04 PM CDT | Special Weather Statement | SJT | McCulloch | 41 min |
| Sep 29, 8:16 PM CDT | Areal Flood Advisory | SJT | McCulloch, Menard | 119 min |
| Sep 29, 8:32 PM CDT | Special Weather Statement | SJT | Menard | 43 min |
| Sep 29, 9:21 PM CDT | Special Weather Statement | SJT | Mason | 39 min |
| Sep 29, 9:48 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 117 min |
| Sep 30, 10:36 AM CDT | Special Weather Statement | SJT | Haskell | 39 min |
| Sep 30, 12:58 PM CDT | Special Weather Statement | SJT | Nolan | 47 min |
| Sep 30, 1:44 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| Sep 30, 1:46 PM CDT | Special Weather Statement | SJT | Shackelford | 44 min |
| Sep 30, 2:06 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 39 min |
| Sep 30, 2:42 PM CDT | Special Weather Statement | SJT | Jones | 48 min |
| Sep 30, 2:44 PM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 2 hr |
| Sep 30, 2:50 PM CDT | Special Weather Statement | SJT | Sterling | 40 min |
| Sep 30, 3:08 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| Sep 30, 3:16 PM CDT | Special Weather Statement | SJT | Fisher | 44 min |
| Sep 30, 3:28 PM CDT | Special Weather Statement | SJT | Jones | 47 min |
| Sep 30, 3:29 PM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Sep 30, 3:45 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan, Taylor | 28 min |
| Sep 30, 3:51 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 39 min |
| Sep 30, 4:09 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones, Nolan, Runnels, Taylor | 2 hr |
| Sep 30, 4:27 PM CDT | Special Weather Statement | SJT | Runnels | 48 min |
| Sep 30, 4:43 PM CDT | Special Weather Statement | SJT | Runnels | 32 min |
| Sep 30, 5:16 PM CDT | Special Weather Statement | SJT | Callahan, Coleman | 44 min |
| Sep 30, 5:50 PM CDT | Special Weather Statement | SJT | Crockett | 40 min |
| Sep 30, 5:52 PM CDT | Areal Flood Advisory | SJT | Coleman, Concho, McCulloch, Runnels | 113 min |
| Sep 30, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 47 min |
| Sep 30, 6:27 PM CDT | Areal Flood Advisory | SJT | Crockett, Irion | 2 hr |
| Sep 30, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 34 min |
| Sep 30, 6:46 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, McCulloch | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.